Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 15, 2021, 1:01 PM CDT for Rutherford County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 1:01 PM CDT (18:01 UTC)
- Expired
- Aug 15, 2021, 1:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS84 KOHX 151801
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
101 PM CDT Sun Aug 15 2021
TNZ062-151845-
Rutherford TN-
101 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Milton and Rockvale.
This includes the following highways...
Interstate 24 between mile markers 72 and 91.
Interstate 840 between mile markers 49 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3568 8626 3572 8661 3594 8651 3595 8617
TIME...MOT...LOC 1801Z 198DEG 15KT 3580 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:43 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 15, 12:43 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1243 PM CDT Sun Aug 15 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Latest analysis showing very weak SFC frontal boundary stalled over the mid-state, in addition to several weak left over outflows/convective boundaries. Several models showing pretty good deep-layer vertical motion after 18z, and latest CAMs responding by really lighting it up later today/this evening. Setup also such that we could see a few strong, as well as localized minor flooding. Will continue high pops scenario as is, leaning highest south/east. && .AVIATION... 18Z TAF DISCUSSION. A line of storms is lifting northward and will impact BNA/MQY over the next couple of hours reducing vis. Scattered showers and storms will decrease in coverage after 16/00z. Abundant low level moisture will allow for IFR cigs to settle into the terminals after midnight. Cigs will slowly improve as the morning progresses on Monday. Winds will generally be 5 kts or less through the forecast. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Reagan
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sun Aug 15 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sun Aug 15 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today across the Mid State. Some of these storms may produce strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 15
In the hours before
Special weather statement, Aug 15, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
101 PM CDT Sun Aug 15 2021
TNZ062-151845-
Rutherford TN-
101 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Milton and Rockvale.
This includes the following highways...
Interstate 24 between mile markers 72 and 91.
Interstate 840 between mile markers 49 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3568 8626 3572 8661 3594 8651 3595 8617
TIME...MOT...LOC 1801Z 198DEG 15KT 3580 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:22 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 113 min |
| Aug 15, 11:56 AM CDT | Areal Flood Advisory | OHX | Wayne | 2 hr |
| Aug 15, 12:45 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall | 2 hr |
| Aug 15, 1:12 PM CDT | Special Weather Statement | OHX | Wilson | 48 min |
| Aug 15, 2:17 PM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Aug 15, 2:29 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Warren | 46 min |
| Aug 15, 2:30 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Warren | 2 hr |
| Aug 15, 2:59 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 2 hr |
| Aug 15, 3:20 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| Aug 15, 3:34 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 116 min |
| Aug 15, 4:16 PM CDT | Areal Flood Advisory | OHX | Grundy, Van Buren, Warren | 119 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.